Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at May 19, 2012, 3:45 AM CDT for Cedar County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 3:45 AM CDT (08:45 UTC)
- Expired
- May 19, 2012, 4:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
County Cedar County, NE
The radar
The Sioux Falls radar (KFSD), 131 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 2449 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
772 WWUS83 KOAX 190846 SPSOAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 345 AM CDT SAT MAY 19 2012 NEZ011-012-017-190930- CEDAR NE-PIERCE NE-KNOX NE- 345 AM CDT SAT MAY 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...NORTHEASTERN PIERCE AND SOUTHEASTERN KNOX COUNTIES UNTIL 430 AM CDT... AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSMOND...OR 25 MILES NORTH OF NORFOLK...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OSMOND...WAUSA...COLERIDGE...MAGNET AND MCLEAN. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 367 AND 373. HIGHWAY 81 BETWEEN MILE MARKERS 180 AND 197. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4270 9739 4250 9715 4229 9754 4243 9769 TIME...MOT...LOC 0841Z 229DEG 25KT 4238 9760 $$ SMITH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at May 19, 3:15 AM CDT, 30 minutes earlier.
Area forecast discussion, May 19, 3:15 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 315 AM CDT SAT MAY 19 2012 .DISCUSSION... THUNDERSTORM POTENTIAL THROUGH TONIGHT IS THE MAIN FORECAST CONCERN. SOME SEVERE STORMS APPEAR POSSIBLE ALONG WITH LOCALLY HEAVY RAIN MAINLY FROM LATE AFTERNOON THROUGH THE EVENING. 500 MB CHART FROM LAST EVENING SHOWED A TROUGH OVER THE ROCKIES AND STARTING TO MOVE OUT INTO THE HIGH PLAINS. 12 HOUR HEIGHT FALLS WERE NOT ALL THAT IMPRESSIVE...WITH A MAX OF 40 METERS AT GRAND JUNCTION. MOISTURE AT 850 MB WAS STILL MEAGER...BUT VALUES UP TO AROUND 10 DEGREES CELSIUS WERE NOTED FROM PARTS OF TEXAS INTO SOUTHWESTERN OKLAHOMA. A COLD FRONT WILL CONTINUE TO PRESS EASTWARD ACROSS THE FORECAST AREA THROUGH TONIGHT. HIGHS THIS AFTERNOON SHOULD BE MAINLY IN THE 80S...WITH MID OR UPPER 70S MORE LIKELY IN OUR FAR WESTERN ZONES. ALTHOUGH SOME STORMS ARE POSSIBLE THROUGH THE MORNING AND INTO EARLY AFTERNOON...IT APPEARS MAIN SEVERE RISK IS 4 PM TO 10 PM. 0 TO 6 KILOMETER BULK SHEAR VALUES ARE EXPECTED TO BE 30 TO 50 KNOTS...MORE THAN ADEQUATE FOR ORGANIZED STORMS. FRONT WILL CONTINUE TO MOVE EASTWARD TONIGHT...WITH PRECIPITATION CHANCES GENERALLY DECREASING AS THE NIGHT PROGRESSES. KEPT A SMALL POP SUNDAY MORNING FOR PARTS OF THE AREA AS SOME SHOWERS MAY LINGER. SUNDAY WILL BE NOTICEABLY COOLER WITH A NORTH BREEZE...AND EXPECT MOST READINGS TO TOP OUT IN THE 70S. EXPECT THE PERIOD FROM MONDAY THROUGH TUESDAY TO BE DRY...AND HAVE TEMPERATURES SLOWLY MODERATING THROUGH MID WEEK. MID TROPOSPHERIC RIDGE WILL BUILD OVER THE ROCKIES AND OUT INTO THE PLAINS MONDAY/TUESDAY AS A TROUGH DIGS IN OVER THE WESTERN PART OF THE NATION. THIS TURNS OUR MID LEVEL FLOW TO SOUTHWEST BY TUESDAY NIGHT. HELD OFF A BIT ON RAIN CHANCES UNTIL WEDNESDAY...BUT WILL NEED TO MONITOR LATER FORECASTS. MIGHT NEED TO ADD A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AS 850 MB MOISTURE RETURNS WITH LOW LEVEL JET. OTHERWISE MODELS AGREE ON GENERAL POTENTIALLY ACTIVE PATTERN FOR THE MID AND LATTER PART OF THE WEEK...BUT DIFFER IN REGARDS TO DETAILS. DID NOT HAVE A STRONG MODEL PREFERENCE AT THIS TIME. MILLER && .AVIATION... 06Z TAFS FOR KOMA...KLNK AND KOFK. VFR CONDITIONS EXPECTED THROUGH THE LATTER PORTION OF THE FCST PD. A COLD FRONT IS EXPECTED TO PUSH ACROSS ERN NEB SAT EVENING WHEN CAP BREAKS...PRODUCING SCT TSRA OVER THE REGION. FROPA WILL COME FIRST AT KOFK TWD 19/22Z...BUT NOT TILL ABOUT 20/04Z AT KOMA AND KLNK. OCCASIONAL MVFR CONDITIONS BTWN 19/22Z-20/05Z ARE PROBABLE AT ALL TERMINALS AT THAT TIME. MVFR CIGS THEN SETTLE IN THE REST OF THE FCST PD. DEE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, May 18, 5:04 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 504 PM CDT FRI MAY 18 2012 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 504 PM CDT FRI MAY 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SATURDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING AFTER MIDNIGHT... THEN LINGERING INTO SATURDAY MORNING. ANOTHER ROUND OF THUNDERSTORMS IS THEN EXPECTED TO DEVELOP BY LATE SATURDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO RUMBLE THROUGH THE OUTLOOK AREA SATURDAY NIGHT ALONG A COLD FRONT ADVANCING INTO THE CENTRAL PLAINS. AMPLE ENVIRONMENTAL SHEAR AND INSTABILITY WILL MAKE IT PROBABLE FOR SEVERE STORM DEVELOPMENT SATURDAY EVENING AS THE BOUNDARY PUSHES DEEPER SOUTH. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE MAIN THREATS. MORE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY WHEN THE NEXT STORM SYSTEM MOVES THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY EVENING. DEE
In the hours before
Special weather statement, May 19, 3:45 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 345 AM CDT SAT MAY 19 2012 NEZ011-012-017-190930- CEDAR NE-PIERCE NE-KNOX NE- 345 AM CDT SAT MAY 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...NORTHEASTERN PIERCE AND SOUTHEASTERN KNOX COUNTIES UNTIL 430 AM CDT... AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSMOND...OR 25 MILES NORTH OF NORFOLK...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OSMOND...WAUSA...COLERIDGE...MAGNET AND MCLEAN. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 20 BETWEEN MILE MARKERS 367 AND 373. HIGHWAY 81 BETWEEN MILE MARKERS 180 AND 197. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4270 9739 4250 9715 4229 9754 4243 9769 TIME...MOT...LOC 0841Z 229DEG 25KT 4238 9760 SMITH
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:19 PM CDT | Special Weather Statement | OAX | Colfax, Platte | 26 min |
| May 19, 5:28 PM CDT | Severe Thunderstorm Warning | OAX | Platte | 32 min |
| May 19, 5:50 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Platte | 25 min |
| May 19, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge | 48 min |
| May 19, 6:18 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Lancaster, Saunders, Seward | 27 min |
| May 19, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 49 min |
| May 19, 6:41 PM CDT | Severe Thunderstorm Warning | OAX | Dodge | 49 min |
| May 19, 6:46 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 29 min |
| May 19, 5:45 AM CDT | Special Weather Statement | OAX | Monona | 30 min |
| May 19, 5:49 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 26 min |
| May 19, 6:27 AM CDT | Special Weather Statement | OAX | Monona | 18 min |
| May 19, 6:55 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 50 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.